Hail, Hamilton
- When
- June 27, 6:28 PM CST
- Where
- Hamilton County, 7 mi NE of Syracuse
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -101.667
17 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 27, 1:59 PM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT FRI JUN 27 2003 DAYS 1-2... CHALLENGE CONTINUES TO BE POP/QPF FOR SATURDAY NIGHT BUT DID NOT NEED TO ADJUST GOING GRIDS ALL THAT MUCH. SAT LOOP SHOWS A S/W TROF IN THE NORTHWEST FLOW OVER MONTANA AND ANOTHER FURTHER NORTHWEST. THE MODELS DO NOT SEEM TO BE HANDLING THEM VERY WELL AND AS A RESULT HAVE DISCREPANCIES AS TO WHERE THE FRONT WILL BE SATURDAY AFTERNOON/EVENING. THINK AT THIS TIME THAT FRONT WILL END UP SOMEWHERE ACROSS CWA BY SATURDAY EVENING. THE SECOND S/W SHOULD HELP INITIATE AN MCS OVER NORTHEAST COLORADO/SOUTHEAST WYOMING THEN PROPAGATE SOUTHEAST ALONG THE 500MB BAROCLINIC ZONE. SHOULD BE A FAIR AMOUNT OF MOISTURE OVER EASTERN COLORADO SO SOME MID/LATE AFTERNOON STORMS ARE MOST CERTAINLY POSSIBLE NEAR THE FRONT. WILL CONTINUE WITH INCREASING POPS TO 70 OR SO BUY SATURDAY EVENING WITH A MENTION OF HEAVY RAIN. THEN FOR SUNDAY AFTERNOON, MOISTURE SHOULD STILL BE AROUND AND UNDER THE CONTINUED NW FLOW, EXPECT ADDITIONAL STORMS TO DEVELOP OVER THE WEST LATE SUNDAY AFTERNOON AND MOVE EAST INTO THE EVENING BUT DONT THINK IT WILL HAVE THE COVERAGE AS SATURDAY NIGHT. THE ONLY OTHER THING TO MENTION IS THE POSSIBILITY OF STRATUS TONIGHT/SATURDAY MORNING. STRATUS REACHED THE WEST OK PANHANDLE THIS MORNING. SHOULD CONTINUE TO SEE AN INCREASE IN LOW LEVEL MOISTURE OVERNIGHT WITH 30-35KT LLJ DEVELOPING. LINGERING STRATUS MAY KNOCK A FEW OFF HIGHS AND DID MAKE SOME MINOR ADJUSTMENTS TO ACCOUNT FOR THIS. DAYS 3-7... NOT MANY CHANGES TO THE EXTENDED TODAY. RAISED POPS TO 40% SUNDAY NIGHT BECAUSE WE COULD SEE ANOTHER ROUND OF MCS ACTIVITY MUCH LIKE SAT NIGHT. COULD HAVE GONE HIGHER, BUT THIS BEST AGREES WITH OUR NEIGHBORS AT THIS TIME. WILL KEEP POPS IN THE EAST ON MONDAY BECAUSE I CANT RULE OUT SOME ISOLATED STORMS WITH A BREAKABLE CAP AND 65-70F DEWPOINTS OVER THE AREA. AFTER THAT, THE 500MB RIDGE NOSES ITS WAY NORTHEAST INTO THE CENTRAL US AS HEIGHTS FALL ACROSS THE PACIFIC NW. WITH THAT, MID LEVEL TEMPS ARE EXPECTED TO WARM INTO THE MID TEENS WHICH SHOULD PROVIDE SOME CAPPING AND KEEP THINGS HOT AND DRY FOR MUCH OF THE UPCOMING WEEK. IN THE WEEK 2 TIMEFRAME, THE TROPICAL CONVECTION OVER THE INDIAN OCEAN AT THE MOMENT IS EXPECTED TO SLOWLY SHIFT EASTWARD WHICH SHOULD ALLOW THE PATTERN TO PROGRESS SOME WITH THE MEAN TROUGH OVER THE PAC NW SHIFTING EAST TO SOMEWHERE AROUND THE NORTHERN ROCKIES. WITH THAT COULD SEE A FRONTAL BOUNDARY COME DOWN AND STALL OUT, MOST LIKELY TO OUR NORTH AND BE A FOCUS FOR CONTINUED STORM ACTIVITY. SO WILL GO ABOVE NORMAL ON RAINFALL AND NEAR NORMAL TEMPS. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 64 89 64 85 / 20 20 70 30 GCK 64 91 61 83 / 20 20 70 30 EHA 63 94 60 86 / 20 20 70 30 LBL 64 91 62 85 / 20 20 70 30 HYS 65 88 64 81 / 20 20 70 30 P28 64 91 66 88 / 20 20 50 30 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 15/27
KSZ030-031-043>046-061>066-074>081-084>090-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF SOUTHWEST KANSAS SATURDAY NIGHT. A SURFACE COLD FRONT WILL STALL OUT OVER WESTERN KANSAS LATE SATURDAY. THIS WILL HELP FOCUS THE DEVELOPMENT OF THUNDERSTORMS DURING THE LATE AFTERNOON HOURS. AT THIS TIME, IT IS STILL UNCLEAR WHERE EXACTLY THE THUNDERSTORMS WILL FIRST DEVELOP, HOWEVER ONCE THEY DO, THEY WILL LIKELY ORGANIZE INTO A LARGE CLUSTER OF STORMS AND MOVE SOUTH THROUGH MOST OF SOUTHWEST KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS. WITH LIGHT UPPER LEVEL WINDS, THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW, BUT HEAVY RAINFALL FROM SLOW MOVING STORMS MAY PROMOTE A FLOODING RISK OVER PORTIONS OF THE AREA. STAY TUNED TO UPDATED FORECASTS AND OUTLOOKS CONCERNING THIS UPCOMING RAINFALL EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. UMSCHEID
The Goodland radar (KGLD), 146 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
17 hail. Local standard time, as filed.
No reports of damage, but there should have been.
Siding was ruined at this location which is 1 mile west of Pence.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364478, 5364479, 5364480, 5364481, 5364482, 5364483, 5364484, 5364485, 5364486, 5364487, 5364488, 5364489, 5364490, 5364491, 5364492, 5364493, 5364494.